# SDR 2011FA0000600

- Difficulty date: September 16, 2011
- Submitted: September 16, 2011
- Operation: General aviation
- Aircraft: N94669
- Make and model: Cessna 182Q
- Aircraft serial: 18266484
- Engine: Cont O470U
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Bushing
- Part number: SA638172
- Condition: Defective
- Location: Mag Drive
- Part time: 23 hours
- Component: Adapter Assy., Cont
- Component part number: 632653A1
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DEFECTIVE MAGENTO DRIVE BUSHINGS INSTALLED AT ENGINE O/H.  CONTINUE HIS VFR FLIGHT BACK TO WHERE THE ACFT IS BASED.  UPON REMOVAL OF THE VACUUM PUMP IT WAS NOTED THAT THE DRIVE SHAFT HAD MELTED/BURNED AWAY.  REMOVED ACCESSORY DRIVE PAD AND NOTED THAT THE ACCESSORY DRIVE SHAFT/GEAR HAD OVERHEATED, THE THRUST BEARING/BUSHING WAS GALLED, AND THE TOP OF HOUSING UNDER THE THRUST BEARING WAS BELLED OUT FROM EXCESS HEAT.  REMOVED THE RT ACCESSORY PAD (NO ACCESSORY INSTALLED) AND NOTED SIMILAR ISSUES.  NEW ACCESSORY DRIVE PAD ASSEMBLIES, NEW MAGNETO DRIVE BUSHINGS AND CUPS, AND AN O/H VACUUM PUMP WERE INSTALLED.  MAGNETOS WERE UNAFFECTED.  THE ENGINE OIL AND FILTER WERE REPLACED.  NO METALS WERE NOTED IN THE FILTER MATERIAL.  NOTE: MFG HAS BEEN NOTIFIED AND HAS SUPPLIED THE REPLACEMENT PARTS.
